Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have DVT and PE, on lovenox and Warfarin with Tramadol. Started to get lower back pain. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
I have DVT and PE and been on lovenox and warfarin for 6 days. Also tramadol for the pain before bed. Yesterday and today i have started to get lower back pain? What could it be?
Posted Sat, 26 Oct 2013 in Back Pain
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
Likely to be due to a muscle sprain.

Detailed Answer:
Thanks for trusting us with your health concern.
The low back pain that you are having is not likely to be due to the medicines that you are taking. The pain in the lower back can be due to-
1. Lumbar muscle strain- due to tear or pull of muscle fibres.
2. Infections like paraspinal abscess.
3. Lumbar disc herniation, sciatica, etc.
Proper diagnosis involves investigations like X-ray and MRI of the spine after an examination by your primary physician.
The treatment will then depend on the cause.
Meanwhile you can get some oral muscle relaxants prescribed and see if it helps.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Have DVT and PE, on lovenox and Warfarin with Tramadol. Started to get lower back pain. Cause? 7 days later
INR is at 2.09. Off the lovenox still on warfarin. What can i do to better my chances of getting off warfarin quickly as possible. I will not take it the rest of my life, well i certainly dont want too. How can improve my chances of getting off coumadin
Answered by Dr. Rakhi Tayal 13 hours later
Brief Answer:
Increasing the fluid intake will help.

Detailed Answer:
Thanks for writing again.
Since you are a diagnosed case of DVT and PE, it is difficult to be off warfarin in next 4-6 weeks. Still to improve your chances, you need to increase your fluid intake and protein intake.
Do keep monitoring your INR levels.
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor